Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Isometric dilations for infinite sequences of noncommuting operators


Author: Gelu Popescu
Journal: Trans. Amer. Math. Soc. 316 (1989), 523-536
MSC: Primary 47A20; Secondary 47A45
MathSciNet review: 972704
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper develops a dilation theory for $ \{ {T_n}\} _{n = 1}^\infty $ an infinite sequence of noncommuting operators on a Hilbert space, when the matrix $ [{T_1},{T_2}, \ldots ]$ is a contraction. A Wold decomposition for an infinite sequence of isometries with orthogonal final spaces and a minimal isometric dilation for $ \{ {T_n}\} _{n = 1}^\infty $ are obtained. Some theorems on the geometric structure of the space of the minimal isometric dilation and some consequences are given. This results are used to extend the Sz.-Nagy-Foiaş lifting theorem to this noncommutative setting.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A20, 47A45

Retrieve articles in all journals with MSC: 47A20, 47A45


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0972704-3
PII: S 0002-9947(1989)0972704-3
Keywords: Isometric dilation, Wold decomposition, lifting theorem
Article copyright: © Copyright 1989 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia